Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 74, NWS Wakefield, VA

August 1, 2021

NWS Wakefield, VA issued this small craft advisory at Aug 1, 2021, 10:03 PM EDT. It took effect at Aug 2, 2021, 1:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2021, 10:03 PM EDT (02:03 UTC)
In effect from
Aug 2, 2021, 1:00 AM EDT
Expired
Aug 2, 2021, 10:00 AM EDT
In force
9 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

037 
WHUS71 KAKQ 020203
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1003 PM EDT Sun Aug 1 2021

ANZ630-631-021015-
/O.NEW.KAKQ.SC.Y.0074.210802T0500Z-210802T1400Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
1003 PM EDT Sun Aug 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...

* WHAT...North to northwest winds 10 to 20 kt with gusts up to 25
  kt and waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 10 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
286 
WHUS71 KAKQ 020800
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
400 AM EDT Mon Aug 2 2021

ANZ630-631-021400-
/O.CON.KAKQ.SC.Y.0074.000000T0000Z-210802T1400Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
400 AM EDT Mon Aug 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...North to northwest winds 15 to 20 kt with gusts up to 
  25 kt and waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 10 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
418 
WHUS71 KAKQ 021333
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
933 AM EDT Mon Aug 2 2021

ANZ630-631-021445-
/O.EXP.KAKQ.SC.Y.0074.000000T0000Z-210802T1400Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
933 AM EDT Mon Aug 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 7:48 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 1, 7:48 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
748 PM EDT Sun Aug 1 2021

.SYNOPSIS...
An area of low pressure will ride east along a nearly
stationary front over NC through this evening. Mainly dry
weather Monday will give way to unsettled conditions Tuesday
through Friday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 745 PM EDT Sunday...

The bulk of the heavy rainfall and thunderstorms are now well
south of the area in southeast NC. Isolated showers and a few
rumbles of thunder have redeveloped across the VA Piedmont in
association with a weak shortwave trough aloft. Will maintain
chance/slight chance PoPs with a slight chance of thunder
through late evening then just some lingering showers east of
I-95 through late tonight. Clouds will slowly clear from NW to
SE with overnight low temps mostly in the mid to upper 60s. Some
patchy fog is possible prior to a weak frontal boundary crossing
the area after midnight with winds turning to the NNW.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 220 PM EDT Sunday...

Cold front will push well S of the FA Mon...stalling out INVOF
coastal NC/SC. After the attempt at drier/cooler wx failed
yesterday for most of the FA (as dew points remained largely
from the u60s-l70s)...Mon should see dew points fall into 50s-
m60s w/ sfc hi pres building across the OH Valley. Sunny to
partly cloudy Mon w/ highs in the l80s at the coast and m80s
inland. Remaining dry for early Mon night. Moisture starts to
increase from the SSE later Mon night into Tue night ahead of
upper level trough amplifying from the Great Lakes through the
OH/TN Valleys. This will result in increased PoPs over over the
local area...highest S and SE. Lows Mon night ranging from the
l60s to around 70F. Highs Tue will range from the m70s to around
80F. Lows Tue night ranging through the 60s. Highs Wed mainly
in the u70s-around 80F.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 130 PM EDT Sunday...

Uncertainty a plenty in the wx pattern from Wed night into the
weekend across the FA. There will be a battle between a
lingering trough to the W and bermuda hi pres off to the E. A
frontal boundary will be stuck INVOF the coast. Eventually
(during next weekend) the pattern becomes more progressive as
the trough aloft weakens/lifts out to the NE which may the
frontal farther off the coast. Timing for moisture surges
remains difficult. Right now, the highest PoPs will be confined
to Wed through Fri. Otw...mainly VRB clouds-mostly cloudy. Lows
will range through the 60s to the l70s. Highs on Wed and Thu in
the u70s-l80s...in the l-m80s Fri...and in the m-u80s Sat/Sun.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 745 PM EDT Sunday...

Mix of flying conditions across the area this evening with some
MVFR CIGs occasionally impacting the coastal terminals. Very
widely scattered showers with some thunder have developed across
the VA Piedmont and will continue to drop SE. Will maintain VCSH
at RIC and SBY through 02z before confidence in coverage and
intensity wains late this evening. A cold front will drop from
NW to SE tonight, turning generally light and variable winds to
the NNW 5-10 kt.

Mainly VFR conditions expected into Mon evening, then potential
periodic flight restrictions psbl again Tue through Fri.

&&

.MARINE...
As of 315 PM EDT Sunday...

Early this afternoon, winds are S to SE at around 10 to 15
knots as weak low pressure tracks off the NC coast. Seas range
from 2 to 3 feet while waves in the Bay are around 2 feet. A
weak cold front will cross the coast later tonight with drier
air arriving from the NW. The wind is expected to become NNW
10-15kt later tonight into early Monday morning in the wake of
the cold front. The wind will then shift to NE and diminish to
5-10kt Monday afternoon as high pressure builds N of the region.
The front is expected to stall across the Carolinas Monday
night, with a series of low pressure systems developing in
vicinity of the Outer Banks throughout the middle of the week.
This will promote ENE flow prevailing at or below 15kt, but
could periodically become stronger. Seas are expected to range
from 2-3ft tonight into early next week (briefly 3-4ft early
Monday), and then build to 3-4ft by the middle of next week with
persistent onshore flow. Waves in the Bay are expected to be
1-2ft, 2-3ft late tonight into Monday morning, and remaining to
2-3ft in the Mouth of the Bay during the middle of the week,
with 1-2ft waves farther N in the Bay.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...TMG
NEAR TERM...RHR
SHORT TERM...ALB/TMG
LONG TERM...ALB/TMG
AVIATION...RHR
MARINE...AJB/AJZ
Hazardous weather outlook, Aug 1, 7:49 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
749 PM EDT Sun Aug 1 2021

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-030000-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
749 PM EDT Sun Aug 1 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.